Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Child having recurrent cough and cold, nebulize with duolin, budecort respules. Will it hamper growth, immunity?

Hi my son is 2-1/2 yrs old has recurrent cough and cold which suddenly aggravates to coughing nonstop. He has this problem from the time he is 3 months old and every alternate month I end up nebulizing him with duolin and budecort respules. I did this till he was 18 months and after that his doctor has asked to start on budecort inhaler 2 times a day for three months. Which I did not do and started homeopath for him whih worked fine for 10 months and only aggravated his problem suddenly. Now I have started back on the budecort inhalers, My only concern now is will these steroid inhalers tamper his growth and immunity and will he get used to it all his life and will have to continue it. This recurrent cough and cold have as it is taken a tool on his immunity which is why he keeps falling sick every now and then
Asked On : Fri, 15 Feb 2013
Answers:  3 Views:  3280
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response

thanks for writing to health care magic

your child seems to suffer from recurrent episodes of bronchial asthma and so your doctor advised for preventor therapy.

the steroid inhalation should be taken to prevent further attacks......or else the child will have recurrent episodes of asthma which is not good

the inhaled steroids are given at a very low dose and are very commonly used to prevent attacks.

they are not addictive and should be used as advised by your doctor

you may not be doing the right thing by stopping them

take care
Answered: Sat, 16 Feb 2013
I find this answer helpful

 1 user finds this helpful

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
I understand your concern.
Your child is having reactive airway disease for which doctor has suggested steroid inhalar.
Since we practice allopathy i cannot comment on homeopathy.
I suggest you to be in regular followup with your pediatrician regarding dose of medicine.
Relax,inhaler therapy is totally safe and is not addictive.
Micrograms of drug is administer through inhaler and it goes directly to organ of action that is lungs.
His symptoms need to be in control for his proper growth and overall health.

Wishing your child good health.
God bless.
Answered: Sat, 16 Feb 2013
I find this answer helpful
Pediatrician Dr. Mohammad Waseem's  Response
The complaints are suggestive of Hyperreactive airway disease or Brochial Asthma.
I think following points will help you in solving your queries
1. Most of the time Bronchial Asthma in child resolve by age of 8- 10 years.
2.It is an Allergic disorder.
3.Safest medicines used nowadays are Inhalers and nebulisers.There are lot of myths
about these medicines.
4.These medicines are more safe than medicine taking via oral roule.
5.Steroid inhalers will not affect the growth of child the only caution you have to take
is to monitor the growth of your child regularly.
Wishing good health for your child
Answered: Sat, 16 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor